Alert archive / Indiana / Gale Warnings in 2020

Gale Warning 27, NWS Northern Indiana

November 17, 2020

NWS Northern Indiana issued this gale warning at Nov 17, 2020, 3:24 PM EST. It took effect at Nov 18, 2020, 1:00 PM EST. It was in force for 38 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2020, 3:24 PM EST (20:24 UTC)
In effect from
Nov 18, 2020, 1:00 PM EST
Expired
Nov 20, 2020, 3:00 AM EST
In force
38 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

962 
WHUS73 KIWX 172024
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
324 PM EST Tue Nov 17 2020

LMZ046-180430-
/O.CON.KIWX.SC.Y.0084.000000T0000Z-201118T0300Z/
/O.UPG.KIWX.GL.A.0016.201118T2100Z-201119T2100Z/
/O.NEW.KIWX.GL.W.0027.201118T1800Z-201119T2100Z/
Michigan City IN to New Buffalo MI-
324 PM EST Tue Nov 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM EST
THURSDAY...

* WHAT...For the Small Craft Advisory, waves 3 to 5 ft subsiding
  to 1 to 3 feet tonight. For the Gale Warning, south winds 15 to
  25 kt with gusts up to 35 kt expected. 

* WHERE...Michigan City IN to New Buffalo MI.

* WHEN...For the Small Craft Advisory, until 10 PM EST this 
  evening. For the Gale Warning, from 1 PM Wednesday to 4 PM EST
  Thursday. 

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ043-180430-
/O.CON.KIWX.SC.Y.0084.000000T0000Z-201118T0600Z/
/O.UPG.KIWX.GL.A.0016.201118T2100Z-201119T2100Z/
/O.NEW.KIWX.GL.W.0027.201118T1800Z-201119T2100Z/
New Buffalo MI to St Joseph MI-
324 PM EST Tue Nov 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM EST
THURSDAY...

* WHAT...For the Small Craft Advisory, aves 3 to 6 feet subsiding
  to 2 to 4 feet. For the Gale Warning, south winds 15 to 25 kt 
  with gusts up to 35 kt expected. 

* WHERE...New Buffalo MI to St Joseph MI.

* WHEN...For the Small Craft Advisory, until 1 AM EST Wednesday. For
  the Gale Warning, from 1 PM Wednesday to 4 PM EST Thursday. 

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
10 follow-up statements
656 
WHUS73 KIWX 180256
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
956 PM EST Tue Nov 17 2020

LMZ046-181100-
/O.EXP.KIWX.SC.Y.0084.000000T0000Z-201118T0300Z/
/O.CON.KIWX.GL.W.0027.201118T1800Z-201119T2100Z/
Michigan City IN to New Buffalo MI-
956 PM EST Tue Nov 17 2020

...GALE WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM EST
THURSDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

* WHAT...South winds 15 to 25 kt with gusts up to 35 kt expected.

* WHERE...Michigan City IN to New Buffalo MI.

* WHEN...From 1 PM Wednesday to 4 PM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ043-181100-
/O.EXT.KIWX.SC.Y.0084.000000T0000Z-201118T0300Z/
/O.CON.KIWX.GL.W.0027.201118T1800Z-201119T2100Z/
New Buffalo MI to St Joseph MI-
956 PM EST Tue Nov 17 2020

...GALE WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM EST
THURSDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

* WHAT...South winds 15 to 25 kt with gusts up to 35 kt expected.

* WHERE...New Buffalo MI to St Joseph MI.

* WHEN...For the Gale Warning, from 1 PM Wednesday to 4 PM EST 
  Thursday. For the Small Craft Advisory, until 10 PM EST this 
  evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
925 
WHUS73 KIWX 180848
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
348 AM EST Wed Nov 18 2020

LMZ043-046-181700-
/O.CON.KIWX.GL.W.0027.201118T1800Z-201119T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
348 AM EST Wed Nov 18 2020

...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 PM EST THURSDAY...

* WHAT...South wind 20 to 30 knots with gusts up to 35 knot gales
  today and tonight, and then through Thursday afternoon from the
  southwest. Waves building to 2 to 5 feet today, and 3 to 7 feet,
  occasionally to 9 feet, tonight into Thursday. Waves subsiding 
  to 2 to 5 feet Thursday night.

* WHERE...Michigan City Indiana to New Buffalo Michigan.

* WHEN...From 1 PM Wednesday to 4 PM EST Thursday. 

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

MCD
174 
WHUS73 KIWX 181534
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1034 AM EST Wed Nov 18 2020

LMZ043-046-182345-
/O.CON.KIWX.GL.W.0027.201118T1800Z-201119T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1034 AM EST Wed Nov 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY...

* WHAT...South wind 15 to 25 knots with gusts up to 35 knot gales.
  Waves 2 to 5 feet,building to 3 to 7 feet, occasionally to 9
  feet, tonight into Thursday.

* WHERE...Michigan City Indiana to New Buffalo Michigan.

* WHEN...From 1 PM Wednesday to 4 PM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
060 
WHUS73 KIWX 182030
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
330 PM EST Wed Nov 18 2020

LMZ043-046-190430-
/O.CON.KIWX.GL.W.0027.000000T0000Z-201119T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
330 PM EST Wed Nov 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY...

* WHAT...South wind 20 to 30 knots with gusts up to 35 knot gales.
  Waves 3 to 6 feet, building to 4 to 7 feet, occasionally to 9
  feet. Waves subside and winds diminish Thursday night.

* WHERE...Michigan City Indiana to New Buffalo Michigan.

* WHEN...From 1 PM Wednesday to 4 PM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
476 
WHUS73 KIWX 190310
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1010 PM EST Wed Nov 18 2020

LMZ043-046-191115-
/O.CON.KIWX.GL.W.0027.000000T0000Z-201119T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1010 PM EST Wed Nov 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY...

* WHAT...South wind 20 to 30 knots with gusts up to 35 knot 
  gales. Waves 3 to 6 feet, building to 4 to 7 feet, 
  occasionally to 9 feet. Waves subside and winds diminish 
  Thursday night.

* WHERE...Michigan City Indiana to New Buffalo Michigan.

* WHEN...From 1 PM Wednesday to 4 PM EST Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
889 
WHUS73 KIWX 190841
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
341 AM EST Thu Nov 19 2020

LMZ043-046-191645-
/O.EXT.KIWX.GL.W.0027.000000T0000Z-201120T0800Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
341 AM EST Thu Nov 19 2020

...GALE WARNING NOW IN EFFECT UNTIL 3 AM EST FRIDAY...

* WHAT...Southwest wind 20 to 30 knots with gusts up to 35 to 40
  knot gales today into late tonight, then diminishing to 15 to 25
  knots towards Friday morning. Waves 3 to 7 feet, occasionally to
  9 feet today subsiding to 3 to 6 feet overnight. Highest waves
  will be north of New Buffalo Michigan.

* WHERE...Michigan City Indiana to St. Joseph Michigan.

* WHEN...Until 3 AM EST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
327 
WHUS73 KIWX 191533
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1033 AM EST Thu Nov 19 2020

LMZ043-046-192345-
/O.CON.KIWX.GL.W.0027.000000T0000Z-201120T0800Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1033 AM EST Thu Nov 19 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY...

* WHAT...Southwest wind 20 to 25 knots with gusts of 35 to 40 knot
  gales through tonight.Waves 3 to 7 feet, occasionally to 9 feet
  today subsiding to 3 to 6 feet overnight. Highest waves will be
  north of New Buffalo Michigan.

* WHERE...Michigan City Indiana to St. Joseph Michigan.

* WHEN...Until 3 AM EST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
869 
WHUS73 KIWX 192017
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
317 PM EST Thu Nov 19 2020

LMZ043-046-200430-
/O.CON.KIWX.GL.W.0027.000000T0000Z-201120T0800Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
317 PM EST Thu Nov 19 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY...

* WHAT...Southwest wind 15 to 25 knots with gusts of 35 to 40 knot
  gales...especially early this evening. Waves 3 to 7 feet, 
  occasionally to 9 feet this evening, subsiding to 3 to 6 feet 
  overnight.

* WHERE...Michigan City Indiana to St. Joseph Michigan.

* WHEN...Until 3 AM EST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
771 
WHUS73 KIWX 200314
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1014 PM EST Thu Nov 19 2020

LMZ043-046-200800-
/O.CON.KIWX.GL.W.0027.000000T0000Z-201120T0800Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1014 PM EST Thu Nov 19 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY...

* WHAT...Southwest wind 15 to 20 knots with gusts of 35 knot
  gales. Waves 2 to 5 feet overnight.

* WHERE...Michigan City Indiana to St. Joseph Michigan.

* WHEN...Until 3 AM EST Friday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
561 
WHUS73 KIWX 200822
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
322 AM EST Fri Nov 20 2020

LMZ043-046-200930-
/O.EXP.KIWX.GL.W.0027.000000T0000Z-201120T0800Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
322 AM EST Fri Nov 20 2020

...GALE WARNING HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 17, 2:34 PM EST, 50 minutes earlier.

Area forecast discussion, Nov 17, 2:34 PM EST, 50 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
234 PM EST Tue Nov 17 2020

.SYNOPSIS...
Issued at 234 PM EST Tue Nov 17 2020

A warming trend is expected Wednesday through Friday with
temperatures warming back into the 60s. These warmer temperatures
will also be accompanied with breezy to windy conditions on
Thursday. Late Saturday through Sunday brings the next chance for rain.

&&

.SHORT TERM...(Tonight and Wednesday)
Issued at 234 PM EST Tue Nov 17 2020

Sfc ridge through the wrn OH valley will retreat sewd this period
yet provide for a cold night overnight given skies clearing and
decoupling expected. Otherwise Wed quiet/dry with rebounding temps
as vigorous warm advection ramps in the aftn.

&&

.LONG TERM...(Thursday through Monday)
Issued at 234 PM EST Tue Nov 17 2020

Dry and moderating warmer through Fri as ridge aloft sharpens
downstream of pacific wave shifting through the srn Rockies Sat. Good
thermal ridging supports 60+ degree temps Thu-Fri.

Thereafter Rockies disturbance ejects out through the OH valley with
a period of frontal forced rain likely Sun and perhaps late Sat as
well pending position of warm frontal zone. Dry with more seasonable
temps following early next week.

 &&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1217 PM EST Tue Nov 17 2020

Breezy west to northwest winds will ease over the next few hours
as the shortwave from last night continues to depart, with high
pressure arriving in its wake. As high pressure settles in, lake
effect clouds will diminish and mostly clear skies are expected.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 1 AM EST Wednesday for LMZ043.

     Small Craft Advisory until 10 PM EST this evening for LMZ046.

&&

SYNOPSIS...MCD/T
SHORT TERM...T
LONG TERM...T
AVIATION...KB

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 17, 2:47 PM EST, 37 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
247 PM EST Tue Nov 17 2020

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-182000-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
247 PM EST Tue Nov 17 2020 /147 PM CST Tue Nov 17 2020/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-182000-
New Buffalo MI to St Joseph MI-
247 PM EST Tue Nov 17 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM EST THURSDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

  Gale Warning.

LMZ046-182000-
Michigan City IN to New Buffalo MI-
247 PM EST Tue Nov 17 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM EST THURSDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

  Gale Warning.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 10:59 AM ESTGale WatchIWX4 hr

Nearby

Gale Warnings in Indiana, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.